Jump to content

Coming Off Cymbalta- How?


Recommended Posts

Persephone... uhm i came off the cymbalta cold turkey i believe...i do not remmeber weeing myself off of it..

BUT i would recommend talking to your doctor about how you should dicontinue cymbalta.. and i donrecommend doing what i did and going cold turkey.. call ur doc girly..

hope that you feel better soon and that you can find something that will affect your mood less and will still help you

hugs

dizz

Link to comment
Share on other sites

Hi Persephone,

definately don't just stop the Cymbalta. It's a serotonin-norepinepherine reuptake inhibitor (SNRI) - sort of a double action SSRI. All SSRIs should be weaned off as there can be quite severe reactions to suddenly stopping the medication. Paroxetine is supposed to be the worst offender for withdrawal syndromes - this is the one I'm currently taking!

I've spoken to others who have successfully weaned off Paroxetine and other SSRIs. What you will need to do is gradually reduce the dose. If it is available in different tablet sizes of they can be split, that is one way. Some meds can be got as liquids and with the use of a plastic measuring syringe it is even easier to measure out smaller and smaller doses. Some meds can be taken alternate days as a way of reducing the doseage.

For the time-scale I'd advise you to have a discussion with your GP, probably needs to be done over several weeks.

Good luck, with a bit of planning you shouldn't have too much trouble getting off the Cymbalta and hopefully you'll find something else to replace it with.

Flop

Link to comment
Share on other sites

I hope it can be got as a liquid- so far I am on capsules! :) Thanks for the replies guys, I'm going back to my Doctor next week I just wondered if any of you had experience because I know a lot of you have taken this drug, whereas very few people my Doc has treated ever have. In fact, I think I am the ONLY one!

Link to comment
Share on other sites

My daughter recently went off cymbalta. She was on 60 mg a day. So in order to go off of it she decreased her dosage to 40 mg for one week and then 20 mg for another week. The following week she took one every other day for a week.

She had no problems coming off of it and she feeling better. Good luck to you.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...